Cureus · 2025
Rapid-Onset Heparin-Induced Thrombocytopenia Leading to Cardiogenic Shock Due to Left Anterior Descending Artery Embolism During Transcatheter Aortic Valve Replacement.
Клинический случайСтатьяНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Kitaura Atsuhiro, Yoshino Yukari, Sakamoto Hiroatsu, Sakuma Risa, Hirano Urara, Yuasa Haruyuki, Nakajima Yasufumi
Аннотация
Heparin-induced thrombocytopenia (HIT) is a rare but serious immune-mediated complication of heparin therapy, often resulting in thrombotic events despite adequate anticoagulation. Rapid-onset HIT is a particularly severe variant that occurs within 24 hours of re-exposure to heparin in sensitized individuals with circulating anti-platelet factor 4 (PF4)/heparin antibodies. Although rare, its potential for rapid progression and fatal outcomes necessitates a high index of clinical suspicion, especially in perioperative settings involving routine heparin use. We report the case of an 84-year-old female who underwent transcatheter aortic valve replacement (TAVR) following a prior percutaneous coronary intervention (PCI) with unfractionated heparin exposure two weeks earlier. There was no significant decrease in platelet count before or after the PCI, with values remaining stable from 240,000 to 220,000/μL. Shortly after intraoperative heparin administration during TAVR, the patient developed sudden hemodynamic collapse. Transesophageal echocardiography revealed a transient intracardiac thrombus-like echogenic mass approximately 10 minutes after administration of unfractionated heparin, followed 20 minutes later by acute left ventricular wall motion abnormalities and cardiogenic shock. Emergent venoarterial extracorporeal membrane oxygenation (VA-ECMO) and urgent percutaneous coronary intervention were performed after coronary angiography revealed occlusion of the left anterior descending artery. Subsequently, the TAVR procedure was completed. Surgical complications and ectopic deep vein thrombosis were excluded. The intraoperative 4Ts score ranged from 3 to 4, making the suspicion of HIT equivocal. Although we hesitated to initiate argatroban therapy under these circumstances, heparin was discontinued. Fortunately, the activated clotting time (ACT) remained prolonged. The patient was weaned from VA-ECMO and transferred to the intensive care unit (ICU). Delayed emergence from sedation was noted following ICU admission. A contrast-enhanced computed tomography scan obtained three hours after the conclusion of surgery demonstrated systemic embolization, including infarctions in the right middle cerebral artery and the kidney. The cerebral infarction was deemed ineligible for reperfusion therapy, and a best supportive care approach was adopted. The patient died on postoperative day 10. Based on the patient's clinical course, a final 4Ts score of 6, and a positive immunoassay for HIT antibodies (PF4/heparin enzyme-linked immunosorbent assay (ELISA)), the patient was clinically diagnosed with rapid-onset HIT on postoperative day 4, despite the absence of confirmatory testing using functional assays. Although intraoperative findings suggestive of HIT were observed, distinguishing these from other TAVR-related complications proved clinically challenging, leading to a delayed diagnosis. This case report underscores the importance of recognizing the risk of HIT in patients with a history of heparin exposure and highlights critical areas for improvement in perioperative management strategies.